PDA

View Full Version : Aching Legs



kathyp
10-08-2005, 06:33 AM
Just a curious question.

Does anyone else have problems going up stairs? My legs usually ache by the time I've gone up the 14 steps in my house. Sometimes the aching is worse than others and sometimes I even get lightheaded and warm. I also get this aching and dizziness when I squat down and then stand up.

Thanks and smiles,

Kathy

hippimom2
10-08-2005, 04:50 PM
I dread going up stairs most of the time. Not only do my legs hurt, but I often feel like I don't have the muscle strength to reach the top. I also get light headed and dizzy sometimes and have to take a break. Unfortunately our downstairs bathroom is being remodeled and I have to use the upstairs one now :?

caro
10-08-2005, 06:41 PM
i too have that problem
my lupus doctors have sent me to physical therapy and they are doing leg strengthening exercises with me. i can go up and down my steps now and don't have as much pain. our muscles tend to get weak and we need to keep our blood flowing. of course with the light headedness i can't answer for anyone else but you should talk to your doctor. i know mine come from TA. so make an appointment and tell your doc whats going on. all symptoms should be evaluated.
caro

mommymc
10-08-2005, 06:41 PM
kathyp:
I am so sorry that you are in pain. My 13 year old daughter has SLE with severe arthritis and polymyositis. Have you been tested for either? That could be a reason why you are so sore. Perhaps taking a rest half way up, which I am sure that you have or are doing could help. Talk to your medical team and see what they could recommend.
Please be careful.
Mommymc :angel:

hatlady
10-09-2005, 06:59 PM
I sometimes have problems, especially later in the day. For me, going DOWN is often harder - I feel like I will get lightheaded - weird, I know

Exercise helps me - treadmill and/or the eliptical (a cross between a step machine and a treadmill) - and that also helps my energy level. It is a balance - too much exercies and the rest if the day is exhausting. Too little, and no energy at all! Just enough - I have the energy to keep going with a smile and a good mood.

I agree - ask your doctor. You may need PT, it may be the meds, it may be an adjustment to your routine that will help.

Hugs ~

Mitch
10-10-2005, 07:39 AM
Hi kathyp, Just this past Friday, I had a rheumy appt. and brought the problem to her attention. (Again - since I had a similar bout of it last year that seemed to sort of go away until now!). I have painful thighs! The muscles actually hurt like they're bruised to the touch and feel weak at times. Some days worse than others for some reason. I notice now that the weather (in my parts, at least) is turning cooler and damper, it is worse. I told her some days I couldn't even get to the top of the stairs without a struggle. She included the CK (?) test in with the whole panel. I guess I'll just wait and see. It stinks, doesn't it - makes me feel so old!

Mitch

mommymc
10-10-2005, 11:18 AM
Mitch:
I feel that your Dr.'s are doing the right thing. The CK is to check the muscle enzymes. My 13 year old's CK is very high again, at 2433. She is going to her PT on Thursday afternoon. But the meds are keeping her going.
i hope that the doctors can give you some answers and perhaps something to lessen your pain. Just do what you can, and me kind to yourself. Keep us up to date.
God speed !!